Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 311, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 21, 2004, 6:36 AM CDT for Nemaha County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2004, 6:36 AM CDT (11:36 UTC)
- Expired
- Jul 21, 2004, 7:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Nemaha County, NE
The radar
The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3649 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 10.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:40 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 21, 2:40 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 AM CDT WED JUL 21 2004 .DISCUSSION... MAIN FORECAST CHALLENGE WILL BE THUNDERSTORM CHANCES OVER NEXT COUPLE OF DAYS AND TEMPERATURES IN THE XTENDED. CONVECTIVE COMPLEX CURRENTLY ROLLING ACROSS CENTRAL AND NORTHEAST NEBRASKA SHOULD CONTINUE SOUTHEAST THROUGH THE MORNING...JUST AHEAD OF SFC TROF AND NEAR NOSE OF NOCTURNAL LOW LEVEL JET. STORMS CONTINUE TO MOVE INTO MOISTURE RICH ENVIRONMENT AND HEAVY RAIN CONTINUES TO BE THE MAIN CONCERN ASSOCIATED WITH THIS COMPLEX. BOUNDARY WILL CONTINUE TO DIVE SOUTH THROUGH THE DAY TODAY APPROACHING SOUTHEAST NEBRASKA BY 00Z. CAP IN MID LEVELS SHOULD WEAKEN A LITTLE BIT...SETTING STAGE FOR A FEW STRONG THUNDERSTORMS...ESPECIALLY IN THE SOUTH THIS AFTERNOON. OTHERWISE...HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY. NEXT COLD FRONT PUSHES THRU THE AREA ON THURSDAY WHILE MID LEVEL WAVE PASSES THRU WEAK NORTHWESTERLY FLOW. SHOULD SEE A DESCENT SHOT AT PCPN...PARTICULARLY IN THE SOUTHERN COUNTIES WHERE BEST MOISTURE EXISTS. AFTER THIS PASSES...TEMPERATURES BECOME MAIN CONCERN AS UPPER LOW OVER HUDSON BAY SPILLS COOLER AIR INTO THE REGION. EXTENDED MODELS HAVING TOUGH TIME DECIDING WHETHER OR NOT TO CLOSE OFF UPPER LOW OVER THE CENTRAL PLAINS. WL MAKE VERY LITTLE CHANGES TO FORECAST AND CONTINUE WITH COOLER AND DRY CONDITIONS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS
Hazardous weather outlook, Jul 21, 5:01 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 501 AM CDT WED JUL 21 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-211700- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 501 AM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA THIS MORNING...HOWEVER SEVERE STORMS ARE NOT ANTICIPATED. HEAVY RAIN IS POSSIBLE OUT OF THE STRONGER STORMS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE POSSIBLE AS A FRONT MOVES SOUTHEAST THROUGH AN UNSTABLE ATMOSPHERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY. SEVERE STORMS ARE POSSIBLE...MAINLY ACROSS SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST IOWA. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS. THERE ARE SMALL CHANCES OF THUNDERSTORMS OVER THE WEEKEND...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. GRIFFIS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:31 AM CDT | Flash Flood Warning | OAX | Cedar, Knox | 3 hr |
| Jul 21, 6:24 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.